Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 6, 2018, 1:49 PM CDT for Saint Martin Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 1:49 PM CDT (18:49 UTC)
- Expired
- Aug 6, 2018, 2:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
County Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 138 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2176 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351
WWUS84 KLCH 061849
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
149 PM CDT MON AUG 6 2018
LAZ053-061930-
Iberia-
149 PM CDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN IBERIA PARISH...
At 149 PM CDT, a strong thunderstorm was located over Lydia, or near
Jeanerette, moving northwest at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Iberia, Jeanerette, Avery Island, Lydia and Acadiana Regional
Airport.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2983 9182 2984 9183 2983 9184 2984 9184
2987 9197 3001 9193 3005 9184 3004 9182
3006 9180 2994 9164 2991 9165 2985 9171
2981 9176
TIME...MOT...LOC 1849Z 122DEG 14KT 2990 9175
$$
TWHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:31 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 6, 12:31 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1231 PM CDT Mon Aug 6 2018 .AVIATION... SCT/BKN cumulus are present from 3000-5000 feet with more robust showers and thunderstorms along the Gulf breeze and beginning to develop across inland portions of the area. VCTS are expected at all area TAF sites through the afternoon with TEMPO MVFR visibility restrictions with any thunderstorms which track directly over a terminal. In addition to TEMPO MVFR restrictions, variable winds with gusts of 25-30 knots will be possible with thunderstorms this afternoon. Thunderstorms will come to an end around from 07/00Z-07/03Z and give way to clear skies with light and variable winds. && .PREV DISCUSSION... /issued 1105 AM CDT Mon Aug 6 2018/ DISCUSSION... Inherited forecast is generally on target. Radar showing isolated convection already ongoing along the coastal sea breeze and over the Gulf waters, with visible satellite imagery revealing a healthy cu field in place across the rest of the area. Moisture pool associated with a weak inverted trof pushing WWD into the TX coast yielding PWAT values AOA 2" per KLCH 12z RAOB, with FCST soundings indicating little in the way of CIN. Upper low over SE AR per WV satellite imagery progged to sink TWD the SW, with an associated 40-50KT jet max nosing southward providing an increasingly divergent flow aloft. Coupled with a NWD propagating sea breeze along with convective outflows, expect scattered to numerous showers and thunderstorms across the area today. PoP/Wx grids were nudged up just a bit from the previous forecast, with remaining first period grids nudged toward observational trends. 13 PREV DISCUSSION... /issued 652 AM CDT Mon Aug 6 2018/ AVIATION... Isolated showers moving onshore of southern Louisiana and southeast Texas. These showers are moving to the northwest. Showers and thunderstorms are expected to increase in area coverage thru the late morning hours. Best chances for storms will be during the afternoon. Ceiling will be lower in and near storm activity along with gusty winds. VFR through most of the day occasional MVFR. Storms tapering off around sunset. PREV DISCUSSION... /issued 420 AM CDT Mon Aug 6 2018/ DISCUSSION... Isolated showers are once again streaming across the coastal waters this morning in a generally northwestward direction. A few of these showers have even managed to make it ashore across portions of southeast Texas. All in all, conditions are very similar to what was seen this time yesterday. At the surface, high pressure continues to dominate the southeastern U.S. which will maintain a very moist southeasterly flow through the day. Aloft, the region remains sandwiched between two upper level ridges, the stronger of which is centered over New Mexico into west Texas. The eastern ridge, which appears somewhat weaker this morning, extends down the atlantic coast from Nova Scotia to the Carolinas. The trough in between is punctuated on its southern end by a weak upper low centered across Arkansas this morning. This feature is progged to slide southward into northern Louisiana through the day which, when combined with the very moist airmass over the area, (observed PWAT of 2.06 inches on the most recent LCH sounding) is expected to provide enough additional support to enhance precipitation above that of typical summer afternoon convection. The low is expected to wash out by tonight which should allow most convection to wane as normal during the evening hours. The pattern remains very similar for Tuesday although without the passing shortwave, the overall convective coverage may be a bit lower. The ECMWF is very enthusiastic in bringing in very high PoPs areawide Tuesday morning, but this appears highly suspect so opted to give it much less credence. Agreement is much more consistent with afternoon convection. Wednesday will be something of a transition day although the difference to apparent conditions will be minimal. The upper trough across the central U.S. begins to dig southeastward displacing the ridge across the eastern U.S. The apparent impact of this movement will likely not be felt until Thursday so went with normal afternoon convective coverage. As the trough continues to dip southward, a slow moving shortwave is expected to develop across Oklahoma and northeast Texas. This is expected to enhance precipitation chances beginning Thursday. With both the ECMWF and the GFS in good agreement on the slow progression of this shortwave, PoPs will likely remain elevated through at least Saturday before the larger trough shifts eastward Sunday into early next week. Jones MARINE... High pressure stretching west across the northern Gulf coast will maintain a generally light east to southeast flow the next couple of days with winds becoming more south and then southwest during the mid to latter part of the week as the high settles south into the Gulf. Isolated to scattered showers and thunderstorms are possible through mid week with higher rain chances expected toward the end of the week as an upper level trough approaches from the northwest. && .PRELIMINARY POINT TEMPS/POPS... AEX 93 71 93 71 / 60 10 30 10 LCH 89 75 91 75 / 70 10 50 10 LFT 92 76 91 75 / 70 10 50 10 BPT 89 77 90 77 / 60 20 60 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...26
Hazardous weather outlook, Aug 6, 4:26 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 426 AM CDT Mon Aug 6 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 070930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 426 AM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will develop across the area beginning late this morning and continuing through this evening. While severe storms are not anticipated, stronger storms will be accompanied by occasional to frequent cloud to ground lightning, gusty winds, and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A daily chance for mainly afternoon showers and thunderstorms will continue through mid week. An upper level trough digging into the area will enhance precipitation chances further beginning Thursday and continuing through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-070930- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 426 AM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Isolated to scattered showers will continue to move across the coastal waters this morning. Intermixed thunderstorms will develop late this morning through this evening. While severe storms are not anticipated, stronger storms will be accompanied by occasional to frequent cloud to ground lightning, gusty winds, and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A daily chance for mainly afternoon showers and thunderstorms will continue through mid week. An upper level trough digging into the area will enhance precipitation chances further beginning Thursday and continuing through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 6, 1:17 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
117 PM CDT MON AUG 6 2018
LAZ053-054-061900-
Iberia-St. Mary-
117 PM CDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL IBERIA AND
NORTHWESTERN ST. MARY PARISHES...
At 117 PM CDT, a strong thunderstorm was located over Glencoe, or
near Jeanerette, moving northwest at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Franklin, Jeanerette, Baldwin, Sorrel, Cote Blanche Island, Glencoe
and Weeks Island.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2972 9158 2973 9162 2975 9162 2975 9160
2976 9162 2974 9163 2974 9172 2977 9184
2979 9182 2981 9183 2982 9182 2983 9182
2991 9180 2999 9169 2983 9150
TIME...MOT...LOC 1817Z 127DEG 10KT 2982 9166
TWHSpecial weather statement, Aug 6, 1:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
149 PM CDT MON AUG 6 2018
LAZ053-061930-
Iberia-
149 PM CDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN IBERIA PARISH...
At 149 PM CDT, a strong thunderstorm was located over Lydia, or near
Jeanerette, moving northwest at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Iberia, Jeanerette, Avery Island, Lydia and Acadiana Regional
Airport.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2983 9182 2984 9183 2983 9184 2984 9184
2987 9197 3001 9193 3005 9184 3004 9182
3006 9180 2994 9164 2991 9165 2985 9171
2981 9176
TIME...MOT...LOC 1849Z 122DEG 14KT 2990 9175
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:17 PM CDT | Special Weather Statement | LCH | Saint Martin | 43 min |
| Aug 6, 3:22 PM CDT | Special Weather Statement | LCH | Rapides | 38 min |
| Aug 6, 3:40 PM CDT | Special Weather Statement | LCH | Evangeline | 50 min |
| Aug 6, 4:14 PM CDT | Special Weather Statement | LCH | Avoyelles | 46 min |
| Aug 6, 4:29 PM CDT | Special Weather Statement | LCH | Allen | 31 min |
| Aug 6, 4:46 PM CDT | Special Weather Statement | LCH | Acadia, Allen, Vernon | 44 min |
| Aug 6, 3:25 PM CDT | Special Weather Statement | LCH | Tyler | 35 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.